Skip Navigation
Skip to contents

JKSCT : Journal of The Korean Society of Clinical Toxicology

OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Jung-Soo Park 3 Articles
A Case of Chemical Burn Caused by Trifluoroacetic Anhydride that Mimicked a Hydrofluoric Acid Burn
Jung-Soo Park, Hoon Kim, Suk-Woo Lee
J Korean Soc Clin Toxicol. 2010;8(1):43-45.   Published online June 30, 2010
  • 74 View
  • 1 Download
AbstractAbstract PDF
A 22-year-old woman was referred to our emergency department for the treatment of a chemical injury on her arm. She had accidentally spilled 99% trifluoroacetic anhydride (TFAA) over her left forearm during an organic chemistry experiment. She visited a primary care unit, and then she was referred to our hospital for inactivation of the released fluoride ions. Her skin lesions were different from those caused by hydrofluoric acid (HF) injury. The injured area showed painful whitish maculae and patchy areas with accentuated rim. No vesiculation and bulla formation was detected. We intradermally injected a 5% solution of calcium through a 24-gauge needle into the burned skin. After the injection, she complained of more severe pain. Although TFAA contains fluorine, it does not release free fluoride ions on contact with the skin, unlike HF. In fact, application of calcium gluconate for TFAA burns is not recommended. Rather, it should be avoided since it increases pain and local abscess formation.
Acute Hydrofluoric Acid Exposure: Our Clinical Experience at Emergency Centers in Two University Teaching Hospitals
Kyu-Hong Han, Jung-Il Yang, Seung-Yook Jo, Yong-Chul Cho, Seung Ryu, Jin-Woong Lee, Seung-Whan Kim, In-Sool Yoo, Yeon-Ho You, Jung-Soo Park
J Korean Soc Clin Toxicol. 2009;7(2):121-126.   Published online December 31, 2009
  • 84 View
  • 0 Download
AbstractAbstract PDF
Purpose: We investigated the clinical characteristics and demographics of patients who suffered from hydrofluoric acid chemical injury and the mechanism of damage. Methods: We retrospectively reviewed the medical records of patients who were exposed to hydrofluoric acid from March 2004 to March 2009 and who were seen at the emergency centers in two university teaching hospitals. Results: Forty four patients out of 47 patients suffered from chemical burn, while the injuries of the remaining 3 could not be identified by the medical records. A total of 17 hydrofluoric acid chemical injury patients were enrolled during the study period, and their mean age was $29.6{pm}7.0$. All the patients were accidentally injured by contact with the material and none of them inhaled or ingested the material. Only 6 patients wore appropriate protective equipments and 5 underwent the water irrigation for more than 10 minutes. The most common exposure area was the hand and forearm (70.5%). Less than 1% of all of the patients had their total body surface (TBS) exposed to hydrofluoric acid (mean=0.35%). The mean time interval from calcium gluconate administration to pain relief was $33.6{pm}8.8$ hours. Conclusion: When exposed to hydrofluoric acid, it is important to wear protective equipment and undergo water irrigation for more than 10 minutes. Pain and skin damage were observed in all the patients. After treatment, we concluded that administration of calcium gluconate and pain killers was successful in relieving pain, and the prognosis was also positive for the admitted and followed up patients when less than 1% of the TBS was exposed.
A Case of Seizure in Diphenhydramine Overdose
Jung-Soo Park, Hoon Kim, Suk-Woo Lee
J Korean Soc Clin Toxicol. 2009;7(1):23-25.   Published online June 30, 2009
  • 82 View
  • 0 Download
AbstractAbstract PDF
A 21-year-old woman ingested 1,250 mg of diphenhydramine in a single overdose. Diphenhydramine, a rare ingredient in over-the-counter medication, is used to treat insomnia in Korea. Toxicity is usually limited to anticholinergic symptoms. The standard approach to therapy for the treatment of diphenhydramine overdose is supportive care, including physostigmines and sodium bicarbonates. Here, we review the literature and for the first time report a case of acute diphenhydramine overdosage in Korea, complicated with seizures.

JKSCT : Journal of The Korean Society of Clinical Toxicology